Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

oligold

Members
  • Content count

    2
  • Joined

  • Last visited

Community Reputation

0 Neutral

About oligold

  • Rank
    New Community Member
  1. Thank you very much - that is all immensely helpful! I'm back on a 2-week course of dapsone and the rash has already receded, but I definitely want to discuss in further detail with my doctor what the potential implications of the drug could or can be...
  2. Hello everyone. I'm 19 and kind of worked out by process of elimination when I was 15 that I had some form of gluten intolerance; however, having briefly flirted with a gluten-free diet, I soon resumed a regular pattern of eating whatever I really fancied. Last year, when revising for my A Levels, I developed an intolerably itchy rash that basically stretched over both my forearms. I went to the doctor, received a steroid. Rash receded, and then very quickly would break out again even worse. This pattern continued and continued with stronger and stronger steroids, until I began to experience itching on my hands (particularly on the back of the hand and the outside of my fingers), down my bottom, the back of my legs and below my ears. At this point, I began a full-time gluten free diet and started University. The rash mostly cleared up, although I occasionally suffered from itching when I drank a beer or something like that. However, when I returned home from University for the Christmas holidays, the rashes flared up dramatically once again - intense itching, red raw skin - until I went on holiday and they calmed down. Subsequently returning to University, the rashes remained largely calm, with (again) occasional itching. When I returned home over Easter, however, the itching and the rashes became inordinately worse. Despite gritting my teeth and really trying to avoid any scratching, my arms and bottom broke out in an horrendous rash which, after seeing the doctor AGAIN, a dermatologist said showed DH-like symptoms. At the same time, the rashes continued to worsen, and I ended up suffering with two different infections in both arms which resulted in my entire left arm and shoulder feeling bruised upon any movement. Though my biopsy was negative, the dermatologist nonetheless started me on a 2-week course of Dapsone to test my response to the treatment (and also because of the DH-like symptoms, my gluten intolerance and the fact that I had been on a gluten-free diet at the time of the biopsy). I started the Dapsone having just returned to University, and my arms cleared up very quickly. My gluten-free diet is far stricter than before (no more beer, I very rarely eat out, my food is pre-prepared gluten-free) and all seemed to be working well. I finished the 2 week course of Dapsone, and the next day left University to return home to see the dermatologist. I took a blood test at the hospital with an appointment the following day. That night, having not taken Dapsone for 24 hours, I experienced a return of the itching, albeit not of the same intensity and without a red-raw rash. However, after sleeping at home, I woke up the next morning to discover that not only had the rashes returned on my hands, fingers, butt and arms, but the infections too - both arms were swollen, bright red, with puss-filled sores. Because of this, I'm now on another 2 week course of Dapsone (as well as a ton of antibiotics) and I'm having to see the dermatologist in a fortnight again. So, if you're still reading after what feels like a stupidly long and boring story - what I really want to know is: could a 24-hour break from Dapsone truly cause the rashes to return in such force? Or does this all sound very strange? Any further advice on treatment etc would be massively appreciated - and thank you for reading! Oli